Proof of the Dubrovin conjecture and analysis of the tritronquée solutions of PI. (English) Zbl 1305.34151

Based on a number of numeric evidences, B. Dubrovin et al. [J. Nonlinear Sci. 19, No. 1, 57–94 (2009; Zbl 1220.37048)] conjectured that the tritronquée solutions of the first Painlevé equation PI, \(y''=6y^2+z\), are analytic in a sector of width \(8\pi/5\) including the origin and in some neighborhood of the origin itself as well. The authors of the present paper give a complete and rigorous proof of this conjecture.
The idea of the proof is very classical and involves a construction of an approximate solution to PI and an analysis of a small difference between the approximate solution \(y_0(z)\) and the genuine tritronquée solution \(y_t(z)\) using the nonlinear integral equation technique and contractive mapping arguments. The construction of the aproximate solution depends on the domain of the complex plane \(z\): in the sectors separated from the boundaries of the sector of analyticity and lying apart from the origin, \(y_0(z)\) is simply two initial terms of the asymptotic series of \(y_t(z)\) at infinity. The approximate solution near the boundary of the sector of analyticity involves also several exponential terms of the trans-series for \(y_t(z)\) that reflect the effects of the nearby poles. In a neighborhood of the origin, the authors approximate and extend one of the above quasi-solutions \(y_0(z)\) by projecting its Taylor series to a sum of the Chebyshev polynomials.


34M55 Painlevé and other special ordinary differential equations in the complex domain; classification, hierarchies
33E17 Painlevé-type functions


Zbl 1220.37048
Full Text: DOI arXiv Euclid


[1] M. Bertola, On the location of poles for the Ablowitz-Segur family of solutions to the second Painlevé equation , Nonlinearity 25 (2012), 1179-1185. · Zbl 1254.34123
[2] T. Claeys, The Riemann-Hilbert approach to obtain critical asymptotics for Hamiltonian perturbations of hyperbolic and elliptic systems , Random Matrices Theory Appl. 1 (2012), no. 1130002. · Zbl 1244.35100
[3] T. Claeys and M. Vanlessen, The existence of a real pole-free solution of the fourth order analogue of the Painlevé I equation , Nonlinearity 20 (2007), 1163-1184. · Zbl 1175.33016
[4] O. Costin, On Borel summation and Stokes phenomena for rank-1 nonlinear differential systems of ordinary differential equations , Duke Math. J. 93 (1998), 289-344. · Zbl 0948.34068
[5] O. Costin and R. D. Costin, On the formation of singularities of solutions of nonlinear differential systems in antistokes directions , Invent. Math. 145 (2001), 425-485. · Zbl 1034.34102
[6] O. Costin, M. Huang, and W. Schlag, On the spectral properties of \(L_{\pm}\) in three dimensions , Nonlinearity 25 (2012), 125-164. · Zbl 1232.35106
[7] B. Dubrovin, Hamiltonian PDEs: Deformations, integrability, solutions , J. Phys. A 43 (2010), no. 434002. · Zbl 1221.37112
[8] B. Dubrovin, T. Grava, and C. Klein, On universality of critical behavior in the focusing nonlinear Schrödinger equation, elliptic umbilic catastrophe and the tritronquée solution to the Painlevé-I equation , J. Nonlinear Sci. 19 (2009), 57-94. · Zbl 1220.37048
[9] A. S. Fokas, A. R. Its, A. A. Kapaev, and V. Y. Novokshenov, Painlevé Transcendents: The Riemann-Hilbert Approach , Math. Surveys Monogr. 128 , Amer. Math. Soc., Providence, 2006. · Zbl 1111.34001
[10] N. Joshi and A. V. Kitaev, On Boutroux’s tritronquée solutions of the first Painlevé equation , Stud. Appl. Math. 107 (2001), 253-291. · Zbl 1152.34395
[11] A. A. Kapaev, Asymptotic behavior of the solutions of the Painlevé equation of the first kind (in Russian), Differ. Uravn. 24 , no. 10 (1988), 1684-1695, 1835; English translation in Differ. Equ. 24 (1988), 1107-1115.
[12] A. A. Kapaev, Quasi-linear stokes phenomenon for the Painlevé first equation , J. Phys. A 37 (2004), no. 11149. · Zbl 1080.34071
[13] A. A. Kapaev and A. V. Kitaev, Connection formulae for the first Painlevé transcendent in the complex domain , Lett. Math. Phys. 27 (1993), 243-252. · Zbl 0777.34007
[14] D. Masoero, Poles of intégrale tritronquée and anharmonic oscillators: A WKB approach , J. Phys. A 43 (2010), no. 095201. · Zbl 1194.34170
[15] D. Masoero, Poles of intégrale tritronquée and anharmonic oscillators: Asymptotic localization from WKB analysis , Nonlinearity 23 (2010), 2501-2507. · Zbl 1204.33026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.